Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Brand New Lexapro User

Posted by Linda P. on January 29, 2004, at 11:15:54

In reply to Re: Brand New Lexapro User Linda P., posted by LynneDa on January 29, 2004, at 9:51:23

> Hmmmm . . .that is very curious! I would think between a neuro, a psychi and a generalist they could come up with some reason for your reactions! It's good, in a way, that you had the same reaction before you were on the Lex, so you don't need to worry about discontinuing that. I loved the Protonix. My mother-in-law swears by it, too. Have you spoken to an endocrinologist - aren't they hormonally-related docs? I'd keep researching and pushing on this one! What you describe almost sounds like the physical reactions to an anxiety attack.
>
> I wish you good luck. Acid reflux is not fun and has such long-term consequences. There has to be something you can take to counter-balance the effects you're having. I hope you find it!! I am so happy to hear about your good luck on Lex. Isn't it nice to know you can feel good again?
> ~ Lynne
>
>
>
>
>
> To Lynne - My "adverse reaction" is what threw me into anxiety/depression originally 4 yrs. and two months ago. (When I was on only Prilosec prescription medication. No anti-depressants at that point.)It's a very sudden-onset sensation of burning in my abdomen, followed by nausea, shakiness, palpitations, weakness and an icy-cold feeling from about the middle of the back of my skull all the way down my back. My flesh remains warm, but the cold feeling is there - and two doctors have told me this is a hormonal reaction - to what, they didn't say. (I have nothing left to produce female hormones with.) (*:*) Since I'm a total "puke-phobic," I keep doctor-prescribed Compazine 5 mg. on hand, and I don't leave it to chance! The Compazine never fails to calm me down and take away the nausea. I used to have this experience when on Prilosec only, so I stopped the Prilosec and went to Tums, Rolaids, etc. However, the acid reflux has continued and gotten much worse over the course of the past four years. I started taking the Prilosec OTC back at the beginning of Nov., as the pharmacist said it is now in a time-release formula and might be "kinder" to me. I had two or three nausea/anxiety episodes in Nov. and Dec., so quit the Prilosec again. My primary care physician urged me to try this new Protonix, which was like a miracle - and his words were, "If you have a reaction to this stuff, you'll be written up in medical journals." We laughed. Well...I had another episode last night - very brief in duration, but nonetheless scary. My psychiatrist says there is NO way that one medication could have an effect on the other - but, please forgive me if I'm a little cynical about that. It seems more than coincidental that the only time I experience these episodes is when I'm on an acid inhibitor.
> > So that's my long story. I'm still curious about the balance of all these medications, which, by the way, I take 12 hrs. apart. Protonix at 9 a.m., Lexapro 10 mgs. at 9 p.m. I am a huge fan of Lexapro. It's been wonnnnderful for me! I feel ALIVE, physically, mentally and spiritually - have my sense of humor and joie de vivre back. It's the acid-reflux thing, I think, that's screwing things up!
> > Linda P.

Lynne - Thank you so much for your encouragement. And I AM going to keep pushing on this one. Yes, nausea definitely brings on a full-blown anxiety attack for me. And I can't help feeling that it has something to do with the acid-inhibitor, (which DOES work like a dream!)Right now, I've got my pharmacist working on it to see if there is anything in the Protonix formula which could be provoking these episodes. It's the ONLY thing, I think, that can explain why I was three years on Paxil (with no acid-inhibitor), with NO anxiety attacks at all - and a year on the Lexapro with no problems - until I added the acid-inhibitor to the regimen. My psychiatrist wants to add another medication, and is aggravated with me for not saying 'yes.'(He thinks I'm suffereing mood swings, but I KNOW I'm not. I feel great, nothing's bothering me, sleeping well, exercising regularly, and am on top of the world - reasonably so.) I am reluctant to add another medication regimen until I get some answers! Your suggestion of an endocrinologist is excellent - and once I exhaust the pharmacological route, may pursue that angle. Thank you for your input - you are the ONLY person who has responded thus far, and your comments have been a source of comfort.
Linda P.
> >
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Linda P. thread:109458
URL: http://www.dr-bob.org/babble/20040127/msgs/306864.html